Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 22, NWS Tulsa, OK

March 27, 2018Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 27, 2018, 10:26 AM CDT for Franklin County, Arkansas. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2018, 10:26 AM CDT (15:26 UTC)
Expired
Mar 27, 2018, 11:00 AM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 49 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 10:43 AM CDTTSTM WND DMG2 Se Ozark, ARTREE DOWN
Mar 27, 10:45 AM CDTTSTM WND DMG3 E Ozark, ARTREE DOWN
Mar 27, 10:45 AM CDTTSTM WND DMG3 Ese Ozark, ARROOF DAMAGE TO TWO HOMES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

473 
WUUS54 KTSA 271526
SVRTSA
ARC047-271600-
/O.NEW.KTSA.SV.W.0022.180327T1526Z-180327T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1026 AM CDT TUE MAR 27 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Central Franklin County in west central Arkansas...

* Until 1100 AM CDT

* At 1025 AM CDT, a severe thunderstorm was located 6 miles northwest
  of Branch, moving east at 35 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Ozark...                          Charleston...
  Altus...                          Branch...
  Denning...                        Ratcliff...
  Wiederkehr Village...             Caulksville...
  Etna...                           Alix...
  Meg...                            Peter Pender...
  Vesta...                          Cecil...

This includes Interstate 40 in Arkansas between mile markers 36 and
42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
      3532 9381 3531 9385 3532 9392 3530 9392
      3529 9403 3542 9405 3558 9370
TIME...MOT...LOC 1525Z 253DEG 29KT 3539 9399 

HAIL...<.75IN
WIND...60MPH
 
$$

Lacy
2 follow-up statements
689 
WWUS54 KTSA 271539
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1039 AM CDT TUE MAR 27 2018

ARC047-271600-
/O.CON.KTSA.SV.W.0022.000000T0000Z-180327T1600Z/
Franklin AR-
1039 AM CDT TUE MAR 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR SOUTHEASTERN FRANKLIN COUNTY...

At 1038 AM CDT, a severe thunderstorm was located 4 miles west of
Denning, moving east at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Ozark...                          Altus...
Denning...                        Wiederkehr Village...
Etna...                           Alix...
Meg...                            

This includes Interstate 40 in Arkansas between mile markers 37 and
42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
      3532 9381 3531 9385 3536 9390 3546 9392
      3558 9370
TIME...MOT...LOC 1538Z 258DEG 31KT 3541 9384 

HAIL...<.75IN
WIND...60MPH
 
$$

Lacy
416 
WWUS54 KTSA 271559
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1059 AM CDT TUE MAR 27 2018

ARC047-271609-
/O.EXP.KTSA.SV.W.0022.000000T0000Z-180327T1600Z/
Franklin AR-
1059 AM CDT TUE MAR 27 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
WILL EXPIRE AT 1100 AM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
      3532 9381 3531 9385 3536 9390 3546 9392
      3558 9370
TIME...MOT...LOC 1559Z 253DEG 29KT 3546 9365 

$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:24 AM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, Mar 27, 6:24 AM CDT, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
624 AM CDT Tue Mar 27 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widepsread showers/thunderstorms along with IFR conditions will
persist through the morning, with the heaviest rainfall shifting
into southeast Oklahoma and west cental Arkansas by early afternoon.
The bulk of the rainfall will shift southeast of the area this
evening although MVFR/IFR cigs will likely continue into the
overnight hours.

&&

.PREV DISCUSSION... /Issued 300 AM CDT Tue Mar 27 2018/

DISCUSSION...
Main forecast concern is ongoing heavy rain and flooding potential
across most of eastern Oklahoma and all of northwest and west
central Arkansas. The existing Flood Watch will remain unchanged
with this forecast package but would expect that the day shift
could begin trimming the northern edges of it.

Slow-moving cold front has made some, but not a lot of progress
into the forecast area early this morning, currently stretching
from central portions of Creek County northeastward to near
Bartlesville and northeast of Nowata. Additional showers and
thunderstorms have begun to develop along the cold front during
the past hour, a trend that should continue through the rest of
the morning. This activity will move over areas that saw between 1
and 2 inches of rain late yesterday evening and earlier this
morning. Also, thunderstorms presently in portions of western
north Texas will make a run at parts of east central and southeast
Oklahoma later this morning, posing a heavy rain and flooding
threat as well. The axis of heavy rain will shift southward
through the day with the front, leaving mainly light to moderate
rainfall potential behind it. The bulk of the heavy rain potential
still looks to be southeast of the area by this evening so the
timing of the Flood Watch looks good for now for the southeastern
counties.

In addition to the heavy rain and flood threats, instability will
increase this afternoon in advance of the front across portions
of southeast Oklahoma, leading to a small severe thunderstorm
threat.

The front is expected to stall for a short time just to the
southeast of the area until the upper disturbance finally swings
past late tomorrow. This will keep rain chances high, although
overall amounts will be lower by that point.

Surface high pressure will move into the area to close out the
work week, bringing a brief break in the wet weather. Another
round of thunderstorms and below normal temperatures will
accompany another cold front this weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   53  42  59  45 / 100  20  30  40
FSM   65  51  62  49 / 100  90  70  50
MLC   62  47  59  45 / 100  70  70  30
BVO   50  40  59  42 /  90  20  20  40
FYV   60  46  60  44 / 100  60  60  60
BYV   60  44  59  45 / 100  60  60  60
MKO   59  44  59  45 / 100  50  60  50
MIO   52  42  60  43 /  90  20  30  50
F10   57  44  57  44 / 100  40  60  40
HHW   70  52  63  49 / 100 100  80  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ049-053-057-058-060>076.

AR...Flood Watch through this evening for ARZ001-002-010-011-019-020-
     029.

&&

AVIATION.....18
Hazardous weather outlook, Mar 27, 4:52 AM CDT, 5 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 AM CDT Tue Mar 27 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 AM CDT Tue Mar 27 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma and west central Arkansas.
	ONSET...This morning.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast of Interstate 44.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Southeast of Interstate 44.
	ONSET...Ongoing.

DISCUSSION...
Widespread showers and thunderstorms will continue this morning
across much of eastern Oklahoma and northwest Arkansas. This activity
will eventually shift farther southeast into southeast Oklahoma
and west central Arkansas by later this morning or early afternoon
as a cold front sags south. A few of the storms could become strong
to marginally severe, with large hail and gusty winds being the main
threat.

The threat of heavy rainfall and flooding will persist through the day
with an additional 2 to 4 inches of rain possible. A Flood Watch
remains in effect for most of the area through 7 pm.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...High Wind Potential.
FRIDAY...No Hazards.
SATURDAY...Thunderstorm Potential.
SUNDAY and Monday...No Hazards.

EXTENDED DISCUSSION...
Additional showers and thunderstorms are possible by Wednesday as
the primary upper system approaches the region. Drier weather is
expected the remainder of the week, with rain returning to the
forecast by Saturday as the next front drops into the southern
Plains.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 27, 9:22 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
922 AM CDT TUE MAR 27 2018

ARZ019-029-OKZ072-076-271445-
Sebastian AR-Crawford AR-Sequoyah OK-Le Flore OK-
922 AM CDT TUE MAR 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAWFORD...NORTHWESTERN
SEBASTIAN...SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES
UNTIL 945 AM CDT...

At 922 AM CDT, strong thunderstorms were located along a line
extending from 2 miles northeast of Muldrow to 4 miles northwest of
Poteau. Movement was northeast at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Poteau...                         Cedarville...
Mountainburg...                   Greenwood...
Alma...                           Barling...
Pocola...                         Muldrow...
Roland...                         Spiro...
Arkoma...                         Panama...
Dyer...                           Hackett...
Bonanza...                        Midland...
Cameron...                        Moffett...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 16.
 Interstate 40 in Oklahoma between mile markers 317 and 328.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3568 9409 3509 9428 3498 9477 3552 9460
TIME...MOT...LOC 1422Z 247DEG 30KT 3544 9457 3508 9469

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 8:53 AM CDTAreal Flood AdvisoryTSACrawford, Franklin, Madison, Washington8 hr
Mar 27, 9:22 AM CDTSpecial Weather StatementTSACrawford, Sebastian23 min
Mar 27, 9:30 AM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian8 hr
Mar 27, 9:40 AM CDTSevere Thunderstorm WarningTSASebastian35 min
Mar 27, 9:45 AM CDTTornado WarningTSACrawford, Sebastian14 min
Mar 27, 10:04 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian26 min
Mar 27, 10:14 AM CDTAreal Flood AdvisoryTSABenton, Carroll7 hr
Mar 27, 1:40 PM CDTAreal Flood WarningTSABenton, Carroll, Crawford, Franklin, Madison, Washington24 hr
Mar 27, 2:56 PM CDTRiver Flood AdvisoryTSACrawford19 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.